i assume you're on shots?
i noticed this when i was on shots also, but I also felt it's a little more irritation then actual weight gain because i wasn't rotating the way I should have been. Don't forget to rotate! I'm on a pump, but I band-aids on the spot i last used so i know to leave it alone for awhile. I recently started a cgm, which forces me to use other places like my thighs and the backs of my arms.
how are your sugars? having good control is key. getting too low will cause you to, usually, eat extra calories and its harder to make smarter decisions when you're reaching for ANYTHING to fix a low. highs don't allow your body to break food down the way it needs to. this can cause you to store fat. it also makes it hard to be more active since it makes you feel so terrible.
i'd suggest talking to a nutritionist.. keep an honest food diary for a couple of weeks to show them so they have an idea of what you like/dont like and keep your blood sugars in this book as well, that way you can work out how certain foods affected your glucose levels. its tedious, but this information will help the nutritionist design a plan for you, but also let them incorporate things you actually like to eat and have in your pantry, so it will be livable.
build muscle! you dont have to bulk up, but muscle will raise your resting metabolic rate, so rather then spending 45 grueling minutes on an elliptical, take 15 minutes on the elliptical to warm up, and spend the next 30 minutes toning a muscle group, like arms, chest and back, legs, core, etc. bodybuilding.com has a lot of really helpful videos and an app for cell phones that have examples of beginner+++ workouts to tone up to burn more cals! plus, you'll be leaner!
like i said, i did experience this a little, but i do believe it was more from inflammation from constant injections then from the insulin itself.
have you considered trying the insulin pump? it's not for everyone, but it seriously rocked my world. i would never go back to shots unless i absolutely had to.